Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 9, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 25, 2019, 12:44 PM EDT for Monroe County, Florida. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2019, 12:44 PM EDT (16:44 UTC)
- Expired
- Oct 1, 2019, 3:47 PM EDT
- In force
- 6 days
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WHUS42 KKEY 251644 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1244 PM EDT Wed Sep 25 2019 FLZ076>078-261600- /O.NEW.KKEY.CF.S.0009.190925T1644Z-190926T1800Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1244 PM EDT Wed Sep 25 2019 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS THROUGH THURSDAY AFTERNOON... * COASTAL FLOODING...Although tides have fallen below advisory thresholds and will continue to drop through this evening. By tomorrow morning, tides are expected to rise again between one half foot and one foot above the predicted water level across the Florida Keys. The total water level at high tide will result in minor saltwater flooding, particularly for Gulf and Bayside communities. * TIMING...The impacts from saltwater flooding will be greatest at high tide. For the Lower Keys and Middle Keys, the next higher high tide will late Thursday morning into early Thursday afternoon. Tides across the Upper Keys will tend to stay high, with very little relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Motorists should remember, persistent puddles around the times of high tide are almost certain to be saltwater. $$
12 follow-up statements
399 WHUS42 KKEY 261756 CFWKEY Coastal Hazard Message National Weather Service Key West FL 156 PM EDT Thu Sep 26 2019 FLZ076>078-270900- /O.EXT.KKEY.CF.S.0009.000000T0000Z-190927T1800Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 156 PM EDT Thu Sep 26 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW LYING AREAS THROUGH FRIDAY... * COASTAL FLOODING...Tides will continue to run around three quarters of a foot above the predicted water levels across the Florida Keys. The total water level will result in minor saltwater flooding around the time of high tide. Peak water levels are expected to be very similar to those observed during the high tides of the past couple of mornings. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest from late Friday morning into Friday afternoon. Tides across the Upper Keys will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$ LIW
358 WHUS42 KKEY 270840 CFWKEY Coastal Hazard Message National Weather Service Key West FL 440 AM EDT Fri Sep 27 2019 FLZ076>078-271800- /O.CON.KKEY.CF.S.0009.000000T0000Z-190927T1800Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 440 AM EDT Fri Sep 27 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS... * COASTAL FLOODING...Tides will continue to run around three quarters of a foot above the predicted water levels across the Florida Keys. The total water level will result in minor saltwater flooding around the time of high tide. Peak water levels are expected to be very similar to those observed during the high tides of the past couple of mornings. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest this morning through early afternoon. Tides across the Upper Keys will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$ CLR
065 WHUS42 KKEY 271530 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1130 AM EDT Fri Sep 27 2019 FLZ076>078-280300- /O.EXT.KKEY.CF.S.0009.000000T0000Z-190928T1900Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1130 AM EDT Fri Sep 27 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS... * COASTAL FLOODING...Tides will continue to run three-quarters of a foot or more above the predicted water levels across the Florida Keys. The total water level will result in minor saltwater flooding around the time of high tide. Peak water levels today and Saturday are expected to be similar to those observed in recent days. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest late this morning and early this afternoon. High tides on Saturday will come about one hour later than today, shifting the highest risk of flooding into the early afternoon hours. Tides across the Upper Keys will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. Any rainfall will have a hard time flushing out through storm drains filled with saltwater, allowing streets to flood with less rainfall than would normally be needed. $$
393 WHUS42 KKEY 280230 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1030 PM EDT Fri Sep 27 2019 FLZ076>078-281030- /O.CON.KKEY.CF.S.0009.000000T0000Z-190928T1900Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1030 PM EDT Fri Sep 27 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS... * COASTAL FLOODING...Tides will continue to run three-quarters of a foot or more above the predicted water levels across the Florida Keys. The total water level will result in minor saltwater flooding around the time of high tide. Peak water levels tonight and Saturday are expected to be similar to those observed in recent days. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest in the morning and early in the afternoon. High tides on Saturday will come about one hour later than today, shifting the highest risk of flooding into the early afternoon hours. Tides across the Upper Keys will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. Any rainfall will have a hard time flushing out through storm drains filled with saltwater, allowing streets to flood with less rainfall than would normally be needed. $$
476 WHUS42 KKEY 281401 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1001 AM EDT Sat Sep 28 2019 FLZ076>078-282200- /O.EXT.KKEY.CF.S.0009.000000T0000Z-190929T1900Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1001 AM EDT Sat Sep 28 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue around the time of high tides through at least Sunday. Tide levels will continue to run about three-quarters of a foot or more above predicted water levels across the Florida Keys. Peak water levels today may be an inch or two lower than on Friday, but it will still be enough to produce saltwater flooding impacts. The peak tide level tonight may be higher than observed last night, which would be enough to produce minor tidal overflow. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest during the late morning and early afternoon high tide cycle, coming about one hour later than on Friday. Another high tide cycle will occur during the late evening and early overnight hours tonight. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
248 WHUS42 KKEY 281914 CFWKEY Coastal Hazard Message National Weather Service Key West FL 314 PM EDT Sat Sep 28 2019 FLZ076>078-291000- /O.CON.KKEY.CF.S.0009.000000T0000Z-190929T1900Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 314 PM EDT Sat Sep 28 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue around the time of high tides through at least Sunday. Tide levels will continue to run about three-quarters of a foot or more above predicted water levels across the Florida Keys. Peak water levels during high tide tonight may be an inch or two higher than observed last night, which would be enough to produce minor tidal overflow. Sunday's late morning and early afternoon high tide could be an inch or two lower than Saturday, but it would also be enough for minor tidal overflow. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest during the late morning and early afternoon high tide cycle, coming about one hour later on each successive day. Another high tide cycle will occur during the late evening and early overnight hours tonight. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
629 WHUS42 KKEY 290821 CFWKEY Coastal Hazard Message National Weather Service Key West FL 421 AM EDT Sun Sep 29 2019 FLZ076>078-292000- /O.EXT.KKEY.CF.S.0009.000000T0000Z-190930T2000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 421 AM EDT Sun Sep 29 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue around the time of high tides through at least Monday. Tide levels will continue to run between a half and three-quarters of a foot above predicted water levels across the Florida Keys. Water levels during today's midday to mid afternoon high tide and the subsequent high tide late this evening and overnight could be an inch or two lower than observed on Saturday, but minor flooding is still expected. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the times of high tide. The next two high tides will occur in the midday to mid afternoon hours today, and again late this evening and overnight. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
633 WHUS42 KKEY 291445 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1045 AM EDT Sun Sep 29 2019 FLZ076>078-300300- /O.CON.KKEY.CF.S.0009.000000T0000Z-190930T2000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 1045 AM EDT Sun Sep 29 2019 ...MINOR COASTAL FLOODING TO CONTINUE ACROSS LOW LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue around the time of high tides through at least Monday. Tide levels will continue to run between a half and three-quarters of a foot above predicted water levels across the Florida Keys. Water levels during the noon through mid-afternoon high tide today, and the subsequent high tide late this evening and overnight, could be an inch or two lower than observed on Saturday, but minor flooding is still expected. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the times of high tide. The next two high tides will occur in the noon to mid afternoon hours today, and again late this evening and overnight. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$ CJ/DAF
027 WHUS42 KKEY 300803 CFWKEY Coastal Hazard Message National Weather Service Key West FL 403 AM EDT Mon Sep 30 2019 FLZ076>078-302000- /O.EXT.KKEY.CF.S.0009.000000T0000Z-191001T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 403 AM EDT Mon Sep 30 2019 ...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue around the time of high tides today and tonight. Tide levels will continue to run between three quarters of a foot and one foot above predicted water levels across the Florida Keys. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the times of high tide. The next two high tides will occur in the noon to mid afternoon hours today, and again late this evening and overnight. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
420 WHUS42 KKEY 301938 CFWKEY Coastal Hazard Message National Weather Service Key West FL 338 PM EDT Mon Sep 30 2019 FLZ076>078-010900- /O.CON.KKEY.CF.S.0009.000000T0000Z-191001T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 338 PM EDT Mon Sep 30 2019 ...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue through tonight. Tide levels will continue to run between three quarters of a foot and one foot above predicted water levels across the Florida Keys. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the times of high tide. The next high tide will occur from late this evening through the overnight hours. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
668 WHUS42 KKEY 010835 CFWKEY Coastal Hazard Message National Weather Service Key West FL 435 AM EDT Tue Oct 1 2019 FLZ076>078-012100- /O.EXT.KKEY.CF.S.0009.000000T0000Z-191002T1000Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 435 AM EDT Tue Oct 1 2019 ...MINOR COASTAL FLOODING WILL CONTINUE ACROSS LOW LYING AREAS... * COASTAL FLOODING...Minor saltwater flooding will continue through tonight. Tide levels will continue to run between three quarters of a foot and one foot above predicted water levels across the Florida Keys. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the times of high tide. High tides will occur this afternoon, and again late tonight and early morning hours Wednesday. Over the Upper Keys, tides will tend to stay high, with only minor relief at low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. $$
371 WHUS42 KKEY 011947 CFWKEY Coastal Hazard Message National Weather Service Key West FL 347 PM EDT Tue Oct 1 2019 FLZ076>078-021200- /O.CAN.KKEY.CF.S.0009.000000T0000Z-191002T1000Z/ /O.NEW.KKEY.CF.Y.0003.191001T1947Z-191002T1200Z/ Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- 347 PM EDT Tue Oct 1 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * COASTAL FLOODING...Saltwater flooding will again affect the Florida Keys late tonight. Water levels may run an inch or two higher than last night, with tide levels now running a whole foot above the normal predicted tide level over the Keys. * TIMING...For the Lower and Middle Keys, the impacts from saltwater flooding will be greatest around the time of high tide late tonight and early Wednesday morning. Over the Upper Keys, tides will stay high, with almost no relief at low tide. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Low-lying storm drains will overflow and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to be saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 10:25 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 25, 10:25 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Key West FL 1025 AM EDT Wed Sep 25 2019 .DISCUSSION... Water vapor imagery along with analysis continues to show an amplified pattern across the region with an upper level ridge bookended by two upper level troughs. Upper level ridge has shifted slightly southeast from its position this time yesterday. Upstream of this feature a trough continues to dig into the west coast. Meanwhile, the trough downstream has become less amplified and is starting to shift and lift to the northeast. 12Z sounding this morning continues to show a considerably dry air mass in place with a PW value of 1.16 inches. This is up from the 0.99 inches last night but still well below normal. Overnight temperatures acorss the Keys dropped into the upper 70s with dewpoints near 70. Forecast calls for highs in the upper 80s, with sunny skies, and no rain chance. No changes needed or planned. .COASTAL FLOODING... Reports and photos from social media, in conjunction with tide measurements from Key West, Vaca Key, and Blackwater Sound indicate minor coastal flooding persists across the island chain, especially at high tide. Through at least Wednesday, minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and some seawalls and docks will be overtopped. Motorists should remember, persistent puddles around the times of high tide are almost certain to be saltwater. Tomorrow morning's high tides could possibly be a few inches higher than this morning's high tides. && .MARINE... Benign conditions will prevail on the Keys coastal waters for the rest of the day, with light to gentle NE/E flow and no shower activity expected. Gentle to moderate easterly flow will dominate from tonight through the weekend, with winds surging in the evenings and lulling in the afternoons. No advisories or cautionary headlines are currently anticipated through Sunday. && .AVIATION... Rest of today and this evening. VFR conditions will prevail at the Key West and Marathon terminals. Winds will average from between 060-080 degrees aoa 7-10 knots. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Coastal Flood Advisory until noon EDT today for FLZ077-078. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....Futterman Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 25, 4:56 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 456 AM EDT Wed Sep 25 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 456 AM EDT Wed Sep 25 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Minor to moderate coastal flooding is expected around the time of the higher high tide this morning across the Middle and Lower Keys. Minor coastal flooding is expected throughout today and tonight across the Bayside of the Upper Keys. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Minor to moderate coastal flooding may continue through the rest of this week around the times of the higher high tide across the Middle and Lower Keys. Minor coastal flooding may continue through the rest of this week during all times across the Bayside of the Upper Keys. Isolated thunderstorms will be possible across the Florida Keys and the surrounding waters Friday through Tuesday. The primary thunderstorm hazards will be strong gusty winds and cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.